Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 25, 2000, 3:23 PM EDT for Lee County, South Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 3:23 PM EDT (19:23 UTC)
- Expired
- May 25, 2000, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lee County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:50 PM EDT | Hail 1 | Lucknow, SC | SKYWARN spotter reported 1 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2013 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228 WUUS52 KCAE 251923 SVRCAE SCC061-252000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 323 PM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LEE COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 400 PM EDT. * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LEE COUNTY...ABOUT 9 MILES NORTHWEST OF BISHOPVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE ACROSS... RURAL NORTHERN LEE COUNTY AT 340 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3440 8046 3425 8041 3423 8015 3436 8018
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:20 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 25, 2:20 PM EDT, 1 hour 3 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-260620- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 220 PM EDT THU MAY 25 2000 TROUGH OVR WRN NC TO NRN GA WILL MOVE SWD TONIGHT INTO THE CWA. 12Z REAL TIME SOUNDINGS FOR FFC AND CHS AS WELL AS FCST SOUNDINGS FOR OUR CWA SHOW SOME LOW LVL MOISTURE WITH MID LEVEL DRYING ABOVE. EVEN WHEN MODIFIED THE SOUNDINGS HAVE CAPES FROM 2000-3000... LI FROM -6 TO -8...AND DECENT TOTALS AND SWEAT INDICES. HOWEVERE THESE SOUNDINGS DO HAVE A RATHER STRONG LOW LEVEL CAP WHICH WILL HAVE TO BE OVERCOME BY GOOD LIFT. BELIEVE ENOUGH SFC CONVERGENCE AND LIFT WILL BE PROVIDED BY THE SFC TROUGH AND PERHAPS AIDED BY SOME OUTFLOW BOUNDARIES FROM ACTIVITY IN SOUTHERN NC. ALL OF THESE FAVORABLE CONVECTIVE PARAMETERS AS WELL AS DECENT COOLING ALOFT ARE MOST PREVALENT IN THE NRN PTN OF OUR CWA FOR SCT TSTMS THIS EVENING. THE LATEST ETA RUN SHOWS TROF REMAINING ACROSS SRN CWA ON FRIDAY THEN MOVING N OF THE AREA ON FRIDAY NIGHT. THIS WILL FAVOR BEST CHANCE OF CONVECTION OVER SOUTHER PTN OF CWA FRIDAY. BY LATE FRIDAY THE MID LEVEL RIDGE BUILDS ALONG WITH WARMING TEMPS ALOFT. WILL GENERALLY ACCEPT ETA MODEL GUIDANCE TEMPS WITH SLIGHT COOLING ADJ FOR SFC BOUNDARY MOVING THRU NRN PTN OF THE CWA. FOR THE EXTENDED PERIOD UPPER RIDGE IN OUR AREA WILL BE REPLACED BY TROUGH/GOOD SHORT WAVE AND SFC FNT ON SUNDAY AND MONDAY EXITING EWD ON TUESDAY. FCSTID = 24 CAE 70 90 66 92 / 30 20 20 20 AGS 70 91 66 93 / 30 30 20 20 SSC 70 90 66 92 / 30 20 20 20 OGB 70 91 66 93 / 30 30 20 20 .CAE... GA...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT THURSDAY FOR ZONES GAZ040. SC...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT THURSDAY FOR ZONES SCZ018-020-025-026. BLP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:42 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 33 min |
| May 25, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 46 min |
| May 25, 4:21 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 24 min |
| May 25, 4:42 PM EDT | Severe Thunderstorm Warning | CAE | Richland, Sumter | 48 min |
| May 25, 4:53 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 37 min |
| May 25, 5:28 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 47 min |
| May 25, 7:32 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 28 min |
| May 25, 7:54 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.